MAUDE Adverse Event Report: BD CARIBE LTD. SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 364902
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during use with bd vacutainer® luer-lok¿ access device holder with pre-attached multiple sample adapter leakage/splatter occurred when removing the vacutainer.Blood splatter went into rn's eyes.Patient had labs drawn to test for hiv, hep b and hep c.Rn flushed out his eyes with water for at least 5 minutes.The following information was provided by the initial reporter: "we had another occurrence of possible bd luer-lok access device malfunction but this time with a true blood exposure, which has not happened in the past.The packaging with the lot and reference number were tossed before the incident so we do not have those numbers." where specifically was the leakage? in this case, the rn reported the following: "i was in the process of removing a vacutainer after drawing labs and as i removed it blood splattered out of the vacutainer/iv pigtail.I was surprised at the amount of blood that had splattered out because i was not used to seeing that much come out after removing the vacutainer.The blood splattered into my face and my eyes.I flushed out my eyes with water for at least 5 minutes and reported the incident to my charge nurse, supervisor, and nurse manager." how many people were affected? one staff rn.Was there any post exposure testing or medical intervention? please describe in detail.Yes, we followed our bloodborne pathogen exposure protocol.Patient had labs drawn to test for hiv, hep b and hep c.Rn flushed out his eyes with water for at least 5 minutes.-was the facility's established blood/bf exposure protocol followed? yes -what testing, treatment and/or medical intervention(if any) were done to the affected individuals? rn flushed out his eyes with water for at least 5 minutes and reported incident to charge, supervisor and manager.No further testing for affected individual needed at this time.
 
Additional Manufacturer Narrative
D.1.Medical device brand name: bd vacutainer® luer-lok¿ access device holder with pre-attached multiple sample adapter.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with bd vacutainer® luer-lok¿ access device holder with pre-attached multiple sample adapter leakage/splatter occurred when removing the vacutainer.Blood splatter went into rn's eyes.Patient had labs drawn to test for hiv, hep b and hep c.Rn flushed out his eyes with water for at least 5 minutes.The following information was provided by the initial reporter: " we had another occurrence of possible bd luer-lok access device malfunction but this time with a true blood exposure, which has not happened in the past.The packaging with the lot and reference number were tossed before the incident so we do not have those numbers." -where specifically was the leakage? in this case, the rn reported the following: "i was in the process of removing a vacutainer after drawing labs and as i removed it blood splattered out of the vacutainer/iv pigtail.I was surprised at the amount of blood that had splattered out because i was not used to seeing that much come out after removing the vacutainer.The blood splattered into my face and my eyes.I flushed out my eyes with water for at least 5 minutes and reported the incident to my charge nurse, supervisor, and nurse manager." -how many people were affected? one staff rn -was there any post exposure testing or medical intervention? please describe in detail.-yes, we followed our bloodborne pathogen exposure protocol.Patient had labs drawn to test for hiv, hep b and hep c.Rn flushed out his eyes with water for at least 5 minutes.-was the facility's established blood/bf exposure protocol followed? yes -what testing, treatment and/or medical intervention(if any) were done to the affected individuals? rn flushed out his eyes with water for at least 5 minutes and reported incident to charge, supervisor and manager.No further testing for affected individual needed at this time.
 
Additional Manufacturer Narrative
H.6.Investigation summary: "bd received 5 samples for investigation.The samples were evaluated by functional leak and torque testing and the indicated failure mode for splatter with the incident lot was not observed.Additionally, 12 retention samples from bd inventory were evaluated by functional leak and torque testing and no issues were observed relating to splatter as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode splatter.Bd was not able to identify a root cause for the indicated failure mode.".

Brand Name
SEE H.10
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17035199
Report Number2618282-2023-00041
Device Sequence Number6393576
Product Code JKA
UDI-Device Identifier50382903649025
UDI-Public(01)50382903649025
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K991088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number364902
Device Catalogue Number36490200
Device Lot Number2241884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown